News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Missed pill


 middle_pin2 - Fri Apr 15, 2005 8:35 am

Hi.
I am on Microgynon 30 and find it very confusing to figure out what to do when I miss a pill. I took 11 pills (day 1-11) , and on day 12 missed my pill so took it on day 13 along with my usual pill for that day. I then took the next 7 pills, and used extra precautions, then my last pill in the pack, and had intercourse with no extra protection. I am now on my 7 day break from that. Am I covered for my 7 day break, and am I covered from now onwards - ie also from the first day i start taking my pill again.
I'd really appreciate your advice. Rachel
 Dr. Anthony Solomon - Thu Apr 21, 2005 8:59 am

This response is only for educational purposes, and does not infer that I recommend or prescribe oral contraceptive pills. In fact, I do not prescribe them for my patients.

Microgynon 30 is a combined hormonal contraceptive. The critical time for loss of contraceptive protection is when a pill is missed at the beginning or end of a cycle because this lengthens the pill-free interval.

If you forget a pill, the current advice is: take it as soon as you remember, and take the next one at your normal time. If you are 12 or more hours late with any pill, especially the first in the packet, the pill may not work. As soon as you remember, continue normal pill taking, but you will not be protected for the next seven days and must use another method, such as sexual abstinence. If these 7 days run beyond the end of your packet, start the next packet at once when you have finished the present one; that is, do not have a gap between packets. This will mean you may not have a period until the end of two packets but this does you no harm. Nor does it matter if you see some bleeding on tablet-taking days.

This advice is strictly for combined pills with 21 tablets only in the pack and is not for the 28-tablet pack (21 active plus 7 inactive pills), otherwise known as everyday (ED) pills. Ask your doctor for further advice if you are not sure which these are.


Dr Anthony Solomon
MB BS DTM&H DIP.VEN FRSM
Consultant Physician, Tropical & Genitourinary Medicine

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here